Georgia, 2013Flash Flood in Georgia, June 2 to 3, 2013
June 2 to 3, 2013 · NWS CAE · 1 event in 1 county or zone
Heavy rains over the CSRA produced 1 to 4 inches of rain in Columbia County causing washout of several roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains over the CSRA produced 1 to 4 inches of rain in Columbia County causing washout of several roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 2, 9:34 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 2, 9:34 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1034 PM EDT SUN JUN 2 2013
.SYNOPSIS...
HIGH PRESSURE OFFSHORE WILL CIRCULATE MOIST AIR INTO THE FORECAST
AREA AHEAD OF A COLD FRONT SLOWLY APPROACHES FROM THE WEST
THROUGH MONDAY. THE FRONT WILL MOVE INTO THE AREA MONDAY NIGHT AND
BE JUST OFF THE COAST TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
TONIGHT...DEEP MOISTURE IS MOVING ACROSS THE REGION AS A WEAK
SHORT WAVE PROGRESSES TO THE EAST. SHOWER AND THUNDERSTORM
DEVELOPMENT CONTINUES FROM CAE TO THE NORTH AND SOUTHWEST TO
NEAR AGS. STORMS APPEAR TO BE BELOW SEVERE LIMITS WITH VILS
RUNNING 40-50. HAVE ISSUED SEVERAL SPS FOR STRONG STORMS FOR
JUST ABOUT THE SAME LOCATION FOR THE LAST COUPLE OF HOURS.
ACTIVITY IS MOVING SLOWLY EAST BUT DEVELOPMENT CONTINUES
TO THE WEST WHICH IN TURN MOVES SLOWLY EAST IN TURN. HAVE
INCLUDED A 40 PERCENT POP WELL EAST AND WELL WEST WITH A
100 PERCENT SWATHE IN BETWEEN RIGHT ACROSS THE MIDLANDS
THROUGH MIDNIGHT. BEGIN TO MOVE ACTIVITY TO THE EAST BY
2 AM AND RETURN TO THE 40-60 PERCENT CHANCE FOR THE REMAINDER
OF THE NIGHT. DEEP MOISTURE WITH PRECIPITABLE WATER AROUND 2
INCHES. EXPECT DECREASING INSTABILITY AFTER MIDNIGHT. POSSIBLE
TRAINING AHEAD OF THE SLOW MOVING FRONT COULD SUPPORT HEAVY RAIN.
USED THE WARMER TEMPERATURE GUIDANCE BECAUSE OF THE CLOUDINESS AND
MIXING.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
CONVERGENCE AHEAD OF THE SLOW MOVING FRONT SHOULD SUPPORT NUMEROUS
SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY NIGHT. LEANED TOWARD
THE HIGHER GUIDANCE POPS. HIGH PRECIPITABLE WATER AND POSSIBLE
TRAINING MAY SUPPORT VERY HEAVY RAIN. THE NAM AND GFS SHOW THE
FRONT AND MUCH OF THE ASSOCIATED MOISTURE SHIFTING EAST OF THE
FORECAST AREA FOR TUESDAY SO EXPECT A DIMINISHED CHANCE OF
SHOWERS.
THE COOLER TEMPERATURE GUIDANCE MAY BE BETTER MONDAY BECAUSE OF
CLOUDINESS AND NUMEROUS SHOWERS. THE WARM TEMPERATURE GUIDANCE MAY
BE BETTER MONDAY NIGHT BECAUSE OF CLOUDINESS AND MIXING ASSOCIATED
WITH THE FRONT. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE GFS AND ECMWF DISPLAY A MOISTURE INCREASE IN AN EASTERLY FLOW
BEGINNING WEDNESDAY. THE MODELS HAVE NOT BEEN CONSISTENT WITH THE
POSITION OF A TROUGH NEAR THE AREA BUT DO SHOW CONSIDERABLE
MOISTURE DURING THE MEDIUM RAIN PERIOD. THE GFS ENSEMBLE MEANS
INDICATE POPS AROUND 30 PERCENT THROUGH THE PERIOD. THE GFS AND
ECMWF MOS INDICATE POPS OF 30 TO 50 PERCENT DURING THE PERIOD.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
RADAR INDICATING A SLOW-MOVING LINE OF SHOWERS/STORMS OVER THE
CENTRAL SC MIDLANDS. WITH FREQUENT LIGHTNING IN SOME OF THE
EMBEDDED CELLS...WILL MENTION TSRA AT CAE AND CUB UNTIL AROUND
04Z. OTHERWISE WILL CONTINUE MENTION OF VCSH AT THE OTHER TAF
SITES AND AMEND LATER IF/WHEN CONFIDENCE OF SUCH AFFECTING THE
TERMINALS WARRANT. PRECIPITATION SHOULD SLOWLY DIMINISH INTO THE
EARLY MORNING HOURS.
A CONTINUED MOIST S TO SW LOW LEVEL FLOW TONIGHT EXPECTED TO PROMOTE
STRATUS...AND POSSIBLY SOME RESTRICTIONS TO VSBYS LATE TONIGHT/EARLY
MONDAY. LATEST MOS GUIDANCE INDICATING SUCH. WILL INCLUDE PERIOD OF
IFR CIGS. POPS EXPECTED TO INCREASE MONDAY AS FRONT MOVES THROUGH
THE REGION. MODELS SUGGEST BEST CHANCE OF SHOWERS/THUNDERSTORMS
MONDAY MAY BE MAINLY AFTER 18Z...BUT DUE TO TIMING AND AREAL
COVERAGE UNCERTAINTIES...WILL NOT MENTION IN THE TAFS AT THIS
TIME.
EXTENDED AVIATION OUTLOOK...IFR CIGS POSSIBLE TUE MORNING. CHANCE
TO SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...ALONG WITH POSSIBLE LATE NIGHT/EARLY MORNING
RESTRICTIONS IN FOG AND/OR LOW CLOUDS...TUESDAY THROUGH FRIDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 2, 3:03 AM EST, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
403 AM EDT SUN JUN 2 2013
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030815-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
403 AM EDT SUN JUN 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 10:08 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1108 PM EDT SUN JUN 2 2013
SCZ022-029-030415-
KERSHAW-LEE-
1108 PM EDT SUN JUN 2 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF KERSHAW AND LEE
COUNTIES THROUGH 1215 AM EDT...
AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LUGOFF...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BISHOPVILLE...CAMDEN AND LUGOFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3420 8021 3418 8079 3430 8082 3436 8078
3445 8032 3444 8033 3439 8029 3436 8028
3433 8024 3433 8023
TIME...MOT...LOC 0308Z 262DEG 16KT 3428 8070Local storm report, Jun 2, 11:09 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1209 AM EDT MON JUN 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN 3 NNW BURNETTOWN 33.54N 81.88W
06/03/2013 M4.04 INCH AIKEN SC TRAINED SPOTTER
SPOTTER REPORTS OVER 4 INCHES OF RAIN IN
ABOUT 40 MINUTES. RAIN BEGAN AT 11:20 PM.
&&
HCLocal storm report, Jun 2, 11:23 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1223 AM EDT MON JUN 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLOOD 7 NNW AIKEN 33.63N 81.76W
06/02/2013 AIKEN SC DEPT OF HIGHWAY
SC HIGHWAY PATROL REPORTED A ROAD CLOSURE ON
I-20 EASTBOUND NEAR MILE MARKER 17.
&&
HCLocal storm report, Jun 2, 11:32 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1232 AM EDT MON JUN 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM FLOOD 12 NNE AIKEN 33.71N 81.66W
06/02/2013 AIKEN SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTING A ROAD CLOSURE
AT THE INTERSECTION OF COLUMBIA HWY AND
BRIDGE CREEK RD.
&&
HCLocal storm report, Jun 2, 11:36 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1236 AM EDT MON JUN 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM FLOOD 1 ESE BELVEDERE 33.53N 81.92W
06/03/2013 AIKEN SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTING A ROAD CLOSURE
AT THE INTERSECTION OF CHEROKEE DR. AND
BELVEDERE CLEARWATER RD.
&&
HCLocal storm report, Jun 2, 11:47 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1247 AM EDT MON JUN 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM FLOOD 1 NNW NORTH AUGUSTA 33.53N 81.96W
06/03/2013 AIKEN SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTING A ROAD CLOSURE
AT THE INTERSECTION OF CELESTE AVE AND FIVE
NOTCH RD.
&&
HCFlash Flood, Columbia
- When
- June 2, 11:55 PM EST to June 3, 1:30 AM EST
- Where
- Columbia County, 0.9 mi NW of Martinez to 0.24 mi NE of Martinez
- Cause
- Heavy Rain
- Property damage
- $120,000
- Reported by
- Law Enforcement
- Coordinates
- 33.529, -82.091
Columbia county dispatch reported 3 feet of water on Saddletree Lane. Water was up to several mail boxes and also washed out portions of Stevens Creek road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 2, 20131 death · 2 events
- Flash Flooding and Flooding in South Carolina, June 2 to 3, 2013$395,000 · 11 events
- Hail and Damaging Winds in Georgia, June 2, 2013$312,000 · 1.25 in hail · 14 events
- Tornado and Damaging Winds in South Carolina, June 2, 2013$150,000 · EF1 · 4 events
- Flash Flooding in Maine, June 2, 2013$100,000 · 2 events
- Damaging Wind in Texas, June 2, 2013$100,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Maine, June 2, 20131.75 in hail · 46 events
- Flooding in Missouri, June 2 to 3, 2013$73,000 · 2 events
- Tornado and Hail in Maine, June 2, 2013EF0 · 34 events
- Hail and Damaging Winds in New York, June 2, 2013$20,000 · 1 in hail · 6 events
- Damaging Winds in New Hampshire, June 2, 201350 kt wind · 17 events
- Damaging Winds in New Hampshire, June 2, 2013$20,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444037.